MAUDE Adverse Event Report: Medacta International SA Versafitcup CC TRIO Acetabular System; Versafitcup Metalback CC Trio Ø46 mm

Medacta International SA Versafitcup CC TRIO Acetabular System; Versafitcup Metalback CC Trio Ø46 mm
Model Number 01.26.45.0046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 07 august 2026 cup: versafitcup cc trio 01.26.45.0046 versafitcup metalback cc trio d 46 mm (k103352) lot.2528368: (b)(4) items manufactured and released on 18-feb-2026.Expiration date: 2031-01-25.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Clinical evaluation a revision surgery was performed 24 days after a primary hybrid tha performed for a femoral fracture following a fall.The acetabular component was cementless and screw-assisted.According to the report, the postoperative radiograph already showed marked medial migration of the cup and screws through the acetabulum.The available image is consistent with severe loss of medial acetabular support and intrapelvic protrusion of the acetabular construct.The bone appears radiographically rarefied, suggesting reduced bone quality, which, together with the patient`s advanced age and mechanical loading, may have contributed to acetabular bone failure.Given that the finding was identified immediately after the index procedure, insufficient primary acetabular support, an occult acetabular fracture or medial wall weakening during preparation are plausible contributing mechanisms.At revision, the cup was reportedly easily removed without evidence of fixation, and pelvic reconstruction was required.No explanted device was available for investigation.Based on the available information, there are no elements to suggest a defective or malfunctioning device.Analysis performed by r&d manager: from the image available the explanted cup and screws are visible and covered with patient blood.The screws are still inside the holes of the cup.The image does not identify any apparent abnormalities, deformation, breakage, or other findings suggestive of a device defect or malfunction.At revision, the cup was reportedly easily removed without evidence of fixation, and pelvic reconstruction was required.No explanted device was available for investigation.Based on the available information, there are no elements to suggest a defective or malfunctioning device.Root cause:based on the information available, no definitive root cause can be established, while the case appears to be influenced by case-specific clinical and/or application-related factors affecting primary acetabular support.There is no indication that a device defect or potentially related manufacturing issue caused or contributed to the event.
 
Event or Problem Description
At about 1 month after the primary thr (performed following a femoral fracture due to a fall), revision surgery was performed due to penetration of the acetabular cup and screws through the acetabulum observed on postoperative x-ray.The cup and screws were easily removed using forceps, without a screwdriver.Pelvic reconstruction was performed, followed by implantation of a competitor`s cemented dual-mobility cup and exchange of the medacta femoral head.Surgery was completed successfully.

Brand Name
Versafitcup CC TRIO Acetabular System
Common Device Name
Versafitcup Metalback CC Trio Ø46 mm
Manufacturer (Section D)
Medacta International SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key50692321
Report Number3005180920-2026-00917
Device Sequence Number9595744
Product Code LZO
UDI-Device Identifier07630030807749
UDI-Public07630030807749
Combination Product (Y/N)N
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.26.45.0046
Device Lot Number2528368
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale
Patient Weight173 LB
Patient RaceWhite